The bernoulli property for expansive ℤ2 actions on compact groups

T. B. Ward

Research output: Contribution to journalArticlepeer-review

5 Citations (Scopus)
2 Downloads (Pure)

Abstract

We show that an expansive Z2 action on a compact abelian group is measurably isomorphic to a two-dimensional Bernoulli shift if and only if it has completely positive entropy. The proof uses the algebraic structure of such actions described by Kitchens and Schmidt and an algebraic characterisation of the K property due to Lind, Schmidt and the author. As a corollary, we note that an expansive Z2-action on a compact abelian group is measurably isomorphic to a Bernoulli shift relative to the Pinsker algebra. A further corollary applies an argument of Lind to show that an expansive K action of Z2 on a compact abelian group is exponentially recurrent. Finally an example is given of measurable isomorphism without topological conjugacy for Z2-actions.
Original languageEnglish
Pages (from-to)225-249
Number of pages25
JournalIsrael Journal of Mathematics
Volume79
Issue number2-3
DOIs
Publication statusPublished - 1992

Cite this